Can a reallocation of initial endowments improve social welfare?
In this paper we show that in a pure exchange economy it is possible to improve the social welfare along an e±cient path. This path will be called the Negishi map. Moving the relative weights of the agent in a social welfare utility function, we obtain an e±cient path of allocations and social weights, such that along this path the social welfare level change. Moving along this path it is possible to reach a maximum social welfare. The e±cient allocation maximizing the social welfare is characterized by the fact that the individual utilities have the same value. This level will be called the Negishi number of the economy. Such allocation is not necessarily an allocation corre- sponding to a walrasian equilibrium so, the participation of a benevolent policy maker can have sense. We introduce a de¯nition of developed economy. Finally, the relations between changes in utilities and changes in social weights is analized.
|Date of creation:||Sep 2007|
|Date of revision:|
|Contact details of provider:|| Postal: Constituyente 1502, 6to piso, CP 11200, Montevideo|
Phone: (598) 2410-6449
Fax: (598) 2410-6450
Web page: http://www.fcs.edu.uy/subcategoria.php?SubCatId=48&CatId=53
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Roberto Burguet & Jaume Sempere, 2007.
"Trade of Permits for Greenhouse Gas Emissions; Bilateral Trade Need not Be the Answer,"
UFAE and IAE Working Papers
746.08, Unitat de Fonaments de l'Anàlisi Econòmica (UAB) and Institut d'Anàlisi Econòmica (CSIC).
- Roberto Burguet & Jaume Sempere, 2010. "Trade of Permits for Greenhouse Gas Emissions: Bilateral Trade Need not be the Answer," Environmental & Resource Economics, European Association of Environmental and Resource Economists, vol. 46(4), pages 495-509, August.
- Elvio Accinelli, 1994.
"Existence and uniqueness of the competitive equilibrium for infinite dimensional economies,"
Estudios de Economia,
University of Chile, Department of Economics, vol. 21(2 Year 19), pages 313-326, December.
- Elvio Accinelli, 1999. "Existence and uniqueness of the Competitive Equilibrium for Infinite Dimensional Economies," Documentos de Trabajo (working papers) 0399, Department of Economics - dECON.
When requesting a correction, please mention this item's handle: RePEc:ude:wpaper:0807. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Irene Musio)or (Héctor Pastori)
If references are entirely missing, you can add them using this form.